MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; STENT, ILIAC VEIN

COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; STENT, ILIAC VEIN
Catalog Number ZVT7-35-80-16-60
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
As initially reported to customer relations: two stents were placed during a venagram procedure.The second stent looked mangled and kinked when placing and did not open and smooth out as normal.The physician did an angio with a 14 atlas balloon.While it did help to open and straighten, the stent was still not as open and straight as it should be.This file will capture the use of a 8fr ansel access sheath.Did any unintended section of the device remain inside the patient¿s body? no if yes, please describe.Was the patient hospitalized or was there prolonged hospitalization? no.Did the patient require any additional procedures due to this occurrence? no if yes, please describe.Did the product cause or contribute to the need for additional procedures? no if yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.Prefix zvt7 3.91 are images of the device or procedure available? yes.See attachments.3.92 did the patient have pre-existing conditions? no.If yes, please specify: 3.93 please describe the native state of the vessel (i.E.Was the anatomy tortuous? no was the vessel fibrotic?) n/a, tortuous, calcified, fibrotic, other.If other, please specify: 3.94 was a stent previously placed during previous procedures? no.This was the 2nd stent placed during this procedure.3.95 was the device used percutaneously? yes.3.96 where on the patient was the percutaneous access site? right femoral vein.3.97 was the access site jugular or femoral? femoral.If other, please specify: 3.98 what disease pathology was being treated? may thurner.If other, please specify 3.99 was the lesion approached via contralateral or ipsilateral? ipsilateral.3.100 was pre-dilation performed ahead of placement of the stent? no.3.101 what was the target location for the stent? right iliac vein.3.102 details of access sheath used (name, fr size, length)? 8fr ansel.3.103 was the device flushed through both flushing ports before the procedure, as per ifu? yes.3.104 details of the wire guide used (name, diameter, hyrdophyllic)? amplatz.3.105 was resistance encountered when advancing the wire guide to the target location? no.3.106 was resistance encountered when advancing the delivery system to the target location? no.3.107 if resistance was met, how did the physician address this? n/a.3.108 did the tip of the delivery system cross the target location? yes.3.109 did the user pull the handle towards the hub during deployment, per ifu? yes.3.110 did the user push the hub during deployment? no.As pin and pull was done.3.111 did the user remove slack in the delivery system before deployment, per ifu? yes.3.112 was the stent deployed smoothly / without resistance? yes.3.113 was the stent fully deployed in the patient? yes.3.114 was the stent fully deployed before removing the delivery system from the patient? yes.3.115 was post dilation performed after the placement of the stent? yes, wiht a 14 atlas balloon.3.116 was the delivery system damaged/kinked/twisted during deployment? no.3.117 what intervention (if any) was required? yes, angio with 14 atlas balloon.3.118 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? same.3.119 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? no.No part of the delivery system will be returned.Please specify if yes.
 
Additional Manufacturer Narrative
Pma/510(k) #p200023.Investigation is still pending, a follow-up mdr report will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Pma/510(k) #p200023 this file pr (b)(4) will capture the use of a 8fr ansel access sheath with the initial device placed device evaluation: user/use related complaints is considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required the zvt7-35-80-16-60 device of c1930974 lot number involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.Instructions for use/label: it should be noted that the instructions for use (ifu0091) states the following: ¿gain access at the appropriate site utilizing a 2.3mm (7.0 french) introducer sheath¿.There is evidence to suggest that the customer did not follow the instructions for use image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause of the user not reading or following the instructions for use has been determined.From additional information provided 8fr access sheath was used with the device.As previously noted, the ifu states ¿gain access at the appropriate site utilizing a 2.3mm (7.0 french) introducer sheath¿.Confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Summary: according to the additional information received, it is known that an 8fr access sheath was used with the device.The ifu instructs to use a 7fr access sheath.Confirmed quantity of 01 device, confirmed used.According to the initial reporter, the patient did not experience any adverse effects as a result of this occurrence.Investigation findings conclude a definitive root cause of use error was established.The user has not complied with the requirements of the ifu.From the information available, it is known that an 8fr access sheath was used with the device and not the intended 7fr size as required as per the ifu.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on (b)(6) 2023.

Brand Name
ZILVER VENA VENOUS SELF-EXPANDING STENT
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key17682016
Report Number3001845648-2023-00672
Device Sequence Number2609018
Product Code QAN
UDI-Device Identifier10827002574479
UDI-Public(01)10827002574479(17)250408(10)C1930974
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2025
Device Catalogue NumberZVT7-35-80-16-60
Device Lot NumberC1930974
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/08/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date01/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown